Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 230, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 7, 1999, 2:46 PM CDT for Rusk County, Wisconsin. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 1999, 2:46 PM CDT (19:46 UTC)
- Expired
- Sep 7, 1999, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 3:30 PM CDT | Hail 0.75 | Hawkins, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 071948 SVRMSP WIC107-072030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 246 PM CDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 330 PM CDT * AT 246 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER EAST CENTRAL BARRONB COUNTY...OR ABOUT 5 MILES SOUTHEAST OF RICE LAKE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. CWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:35 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 7, 2:35 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 235 PM CDT TUE SEP 7 1999 FCST CHALLENGE IS WITH PCPN FIRST PERIOD AND TEMPS IN LATER PDS. 19Z SFC ANALYSIS SHOWING CDFNT FM INL-AXN-FSD. SCT ELEVATED TSRA HAVE FORM IN AREA OF MID LEVEL INSTABILITY AND ONGOING WAA TO THE EAST OF THE FRONT. COLLIDING BOUNDARIES NOTED S OF RWF. PLENTY OF DYNAMICS AVAILABLE FOR SVR WX...WITH STG 0-6KM SHEAR AND CAPES AOA 2000 J/KG. SHOULD CONTINUE TO SEE TSRA DEVELOP IN AREA OF SFC MOISTURE FLUX CONVERGENCE VICINITY OF CDFNT THIS AFTN. OTHER STORMS WILL CONTINUE TO POP UP IN ZONE OF ELEVATED INSTABILITY/ONGOING WAA OVR ERN MN AND WRN WI. THEREFORE...WILL CARRY CATEGORICAL POPS TO COVER THIS. POWERFUL VORTICITY CENTER OVER SODAK IS FCST TO SWEEP EWD THIS EVENING BEHIND FRONT....WITH A FEW ADDITIONAL POST-FRONTAL SHOWERS PSBL OVRNT. REMAINDER OF FCST PD APPEARS COOL AS 850 TEMPS DROP INTO THE SINGLE DIGITS BY 12Z WED AND STAY LOW. PASSAGE OF COLD POOL/UPPER TROF ON WEDNESDAY NIGHT AND THURSDAY COULD LEAD TO SOME MORE SHRA NRN PTN OF CWA...AND INTRODUCED SOME LOW POPS TO COVER THIS. OTRW...DRY WX INTO FRIDAY AND THE WEEKEND AS UPR RIDGING BUILDS IN. .MSP...NONE. DAVIS
In the hours before
Special weather statement, Sep 7, 11:10 AM CDT, 3 hours 36 minutes before
MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-080300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1110 AM CDT TUE SEP 7 1999 THERE IS A CHANCE OF SEVERE WEATHER ACROSS CENTRAL AND EASTERN MINNESOTA THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE WEATHER IN WEST CENTRAL WISCONSIN WILL BE THIS EVENING AND TONIGHT. AT MIDDAY...A COLD FRONT EXTENDED FROM THE LAKE OF THE WOODS... SOUTHWEST INTO EXTREME EASTERN SOUTH DAKOTA. THIS FRONT IS EXPECTED TO MOVE INTO THE ST CLOUD AND MANKATO AREAS BY 6 PM...AND THEN INTO WEST CENTRAL WISCONSIN BY 10 PM. THE AIRMASS AHEAD OF THE FRONT WILL BECOME INCREASING WARM AND HUMID THIS AFTERNOON...WHICH WILL PROVIDE FUEL FOR THUNDERSTORM DEVELOPMENT. A SQUALL LINE IS EXPECTED TO DEVELOP IMMEDIATELY AHEAD OF THE COLD FRONT AND SWEEP EAST ACROSS THE OUTLOOK AREA. STRONG WINDS ALOFT AND COLD TEMPERATURES IN THE UPPER ATMOSPHERE WILL CONTRIBUTE TO AN ENHANCED THREAT OF DAMAGING WINDS AND LARGE HAIL. IN ADDITION...THE APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM WILL LIKELY MAINTAIN THE CHANCE OF SEVERE WEATHER THROUGH THE EVENING HOURS. SEVERE WEATHER SPOTTERS...SPOTTER GROUPS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. DAVIS
Special weather statement, Sep 7, 11:10 AM CDT, 3 hours 36 minutes before
MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-080300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1110 AM CDT TUE SEP 7 1999 THERE IS A CHANCE OF SEVERE WEATHER ACROSS CENTRAL AND EASTERN MINNESOTA THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE WEATHER IN WEST CENTRAL WISCONSIN WILL BE THIS EVENING AND TONIGHT. AT MIDDAY...A COLD FRONT EXTENDED FROM THE LAKE OF THE WOODS... SOUTHWEST INTO EXTREME EASTERN SOUTH DAKOTA. THIS FRONT IS EXPECTED TO MOVE INTO THE ST CLOUD AND MANKATO AREAS BY 6 PM...AND THEN INTO WEST CENTRAL WISCONSIN BY 10 PM. THE AIRMASS AHEAD OF THE FRONT WILL BECOME INCREASING WARM AND HUMID THIS AFTERNOON...WHICH WILL PROVIDE FUEL FOR THUNDERSTORM DEVELOPMENT. A SQUALL LINE IS EXPECTED TO DEVELOP IMMEDIATELY AHEAD OF THE COLD FRONT AND SWEEP EAST ACROSS THE OUTLOOK AREA. STRONG WINDS ALOFT AND COLD TEMPERATURES IN THE UPPER ATMOSPHERE WILL CONTRIBUTE TO AN ENHANCED THREAT OF DAMAGING WINDS AND LARGE HAIL. IN ADDITION...THE APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM WILL LIKELY MAINTAIN THE CHANCE OF SEVERE WEATHER THROUGH THE EVENING HOURS. SEVERE WEATHER SPOTTERS...SPOTTER GROUPS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. DAVIS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:23 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 42 min |
| Sep 7, 4:44 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.